A dermatology P.A. told me that if I continue to use retin-a in a few years I will have broken blood vessels and really thin skin. Is there any truth to this. I have been using retin-a for 5 years and I also use glycolic acid 15% daily with a sunblock. My regular dermatologist recommends the product. I am worried now that I am doing more harm than good to my skin. I am 26 years old.
Will Retin-A Thin the Skin and Cause Broken Blood Vessels?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Tretinoin cream thickens skin
Tretinoin cream (Retin-A) stimulates the production of collagen and thickens skin. It does not thin skin. It does give skin a rosy glow because it stimulates tiny new blood vessels to grow but they are not visible on the skin. If, however, someone has rosacea and spider veins, tretinoin cream may be too harsh and can cause irritation with more reddening of the skin.
If tolerated, you can continue with your current regimen, including sunscreen, but do not use tretinoin cream during pregnancy.
Retin-A does not thin the skin
Your P.A. isn't giving you sound advice. Retin-A will not cause atrophy or thinning of the skin. In fact, it actually acts to make the skin layers more robust, which is one of the reasons we like Retin-A micro for our cosmetic patients.
You should be using sunscreen to prevent sun damage, which is one reason for blood vessels to show. At 26, Retin-A micro is a good bet for your skin.
She does not know what she is talking about.
Retin A stimulates collagen and elastin remodeling and formation. The skin dermis will be thicker nicer and better.
Continue what you are doing
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.